MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ARTICULAR SURFACE SIZE 4 9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. ARTICULAR SURFACE SIZE 4 9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 00584202409
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint effusion (4849)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
*us legal* it was reported that after the patient underwent a left knee revision surgery for insert replacement on (b)(6) 2021, he kept suffering from pain, swelling and mild synovitis.On (b)(6) 2021, the patient was aspirated producing 50 cc of serosanguineous fluid and on (b)(6) 2021 the patient¿s left knee was aspirated again producing over 60 cc of dark bloody fluid.The patient continued with anti-inflammatory and physical therapy.The patient is currently in a lot of pain and continues to have swelling in the knee, is unable to climb stairs or bend the knee very much.The patient received a steroid shot but did not help with the pain.On (b)(6) 2022, the patient was re-evaluated due to persistent anterior knee pain with grade 3 chondrosis of the pf compartment (according to an mri).The patient was advised to have a conversion of the left uka to a tka, but he has not decided yet.
 
Additional Manufacturer Narrative
Internal complaint reference number: case-(b)(4).
 
Additional Manufacturer Narrative
Given the nature of the alleged incident, the devices could not be returned for evaluation.The clinical/medical investigation concluded that, although the progress notes show a left total knee arthroplasty is indicated, the ¿patient wants time to think about his decision, will follow up with me as needed¿, as of the date of this medical assessment, no confirmation has been received that the intervention was planned, scheduled, or performed.Reportedly, ¿hardware failure¿ and progression of patellofemoral chondrosis are the indications for the recommended revision/conversion to total knee arthroplasty; however, per the magnetic resonance imaging, ¿status post medial compartment hemiarthroplasty, no complications evident¿.Patient impact beyond the reported symptomatic disease progression, reported hardware failure, and left total knee arthroplasty indications/recommendations.Further patient impact cannot be determined.For all the devices a review of the instructions for use documents for zuk unicompartmental knee revealed that inflammation has been identified in adverse effects section.For the tibial base, device specific identifiers were not provided.Therefore, an evaluation of the manufacturing records, complaint history review, risk management file and prior actions review could not be performed.For the rest of the devices a review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar events for the listed batches, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ARTICULAR SURFACE SIZE 4 9MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18655606
Report Number1020279-2024-00299
Device Sequence Number18169623
Product Code HSX
UDI-Device Identifier00885556620168
UDI-Public00885556620168
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K033363
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number00584202409
Device Lot Number64199219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
00584200402 / LOT# 00584200402
Outcome Attributed to Adverse Event Other;
Patient SexMale